| Model Number |
H74939347120470 |
| Medical Device Problem Codes |
Material Rupture (1546); Failure to Advance (2524)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/09/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that crossing difficulty and balloon tear occurred.The patient underwent percutaneous transluminal angioplasty (pta) of the central vein lesions.A 12.0mm x 40mm x 75cm athletis balloon catheter was advanced for dilatation.However, the device could not cross the previously placed stent and the balloon was torn.No patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr: the athletis was returned for analysis a visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.A leak test was carried out and the balloon was inflated to its rated burst pressure for 30 seconds using deionizes water and digital timer: g24610, without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge g19252.This inflation to rate of burst pressure was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.As per specification 92222967 the rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was kinked at more than one location.
Event or Problem Description